Breaking News

ADHD medication recalled for containing higher-strength tablets than labelled – National

A medication used to treat attention deficit hyperactivity disorder (ADHD) is being recalled for bottles containing tablets with a higher strength than labelled.

The company, JAMP Pharma Corporation, found that some bottles of JAMP Guanfacine extended-release (XR) one-milligram tablets contained four-milligram tablets.

One lot, or 100,000 units, is being recalled by the company, Health Canada said in a notice Thursday.

The medication is typically prescribed to children aged six to 17. Patients taking an unexpectedly higher dose than intended may lead to overdose and pose serious health risks, the notice says.

The notice encourages parents to check their child’s pill bottle of JAMP Guanfacine XR one-milligram tablets to ensure it contains only one-milligram tablets.

The one-milligram tablet is white and round with the letters ‘GNF’ on one side and ‘1MG’ stamped on the other.

Story continues below advertisement

The four-milligram tablet is green with the letters ‘GNF’ stamped on one side and ‘4MG’ on the other. The four-milligram tablet is slightly larger than the one-milligram tablet, and oval-shaped.


Get the latest Health IQ news.

Sent to your email, every week.

Parents are advised to return the one-milligram bottle to the pharmacy if a four-milligram tablet is found, or if they are unsure.

adhd-tablet-recall


JAMP Pharma Corporation is recalling one lot of JAMP Guanfacine extended-release (XR) one-milligram tablets because some bottles may contain JAMP Guanfacine XR four-milligram tablets.


Health Canada

What to do if your child takes the recalled tablet

Health Canada also urges parents to contact a health care professional immediately if their child is experiencing signs and symptoms of overdose.

Story continues below advertisement

“Health Canada is monitoring the company’s recall, and its implementation of any necessary corrective and preventative actions to stop this issue from reoccurring,” the notice says.

Unlike other medications prescribed to treat ADHD, guanfacine is not a stimulant. The drug also treats hypertension.

Signs and symptoms of a guanfacine overdose may include high blood pressure, low blood pressure, a slow heartbeat or abnormal heart rhythms, lethargy, slowed breathing or coma, the recall notice says.

It may take up to 24 hours for overdose signs to appear.

“The Department will inform the public if any new health risks are identified,” the notice says.

&copy 2023 Global News, a division of Corus Entertainment Inc.

Leave a Reply

Your email address will not be published. Required fields are marked *